MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VAS HD AC 4MM X 70 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. VAS HD AC 4MM X 70 DEG; ARTHROSCOPE
Model Number 72202958
Medical Device Problem Codes Break (1069); Optical Distortion (3000); Optical Obstruction (3002); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy procedure, the line (marked in red circle) of the scope bellow the autoclavable was loosen which caused blurry definition in monitor.The procedure was finished with a delay greater than 30 minutes using the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
H6: the reported device was received for evaluation.A visual inspection of returned device found distal tip damage, broken lens, image cloudy and scratches on the needle.The reported malfunction was duplicated during functional testing.These failures have been determined to be related to the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with an unintended use of the device.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
VAS HD AC 4MM X 70 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13691564
Report Number3003604053-2022-00007
Device Sequence Number13939078
Product Code HRX
UDI-Device Identifier00885554018776
UDI-Public00885554018776
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202958
Device Catalogue Number72202958
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale